Case Report

Topiramate-induced Myopic Shift and Bilateral Secondary Angle-closure Glaucoma

10.4274/tjo.42.19480

  • Özgür Örüm
  • Hatice Tarakçioglu
  • Ulviye Yigit

Received Date: 17.03.2011 Accepted Date: 16.09.2011 Turk J Ophthalmol 2012;42(2):154-156

In this case report, we discuss a 24-year-old female patient with diagnosis of epilepsy who developed myopia and acute bilateral angle-closure glaucoma after 7 days of treatment with topiramate. The patient had also been taking duloxetine daily for six months with diagnosis of depression. Both topiramate and duloxetine have been related to the increase of intraocular pressure and the development of glaucoma. This case report highlights the need for being suspicious about acute bilateral angle-closure glaucoma, which is reversible by supportive treatment in patients using topiramate. We recommend that particular attention should be paid in prescribing topiramate to patients who are already under treatment with duloxetine or other antidepressants with a similar mechanism of action and that patients should be informed about possible side effects. (Turk J Ophthalmol 2012; 42: 154-6)

Keywords: Topiramate, myopic shift, bilateral secondary angle-closure glaucoma, duloxetine

Full Text (Turkish)